Flow over Rounded Spillways

by Kamil H. M. Ali, Lect. in Civ. Engrg.; Univ. of Liverpool, United Kingdom,

Serial Information: Journal of the Hydraulics Division, 1972, Vol. 98, Issue 2, Pg. 365-380

Document Type: Journal Paper

Discussion: Cassidy John J. (See full record)
Closure: (See full record)

Abstract: Beginning with a condition necessary for irrotational flow, a reasonably simple solution has been obtained for the flow over round-crested spillways. Additional assumptions were that the streamline-curvature varied linearly from top to bottom; and that the (equipotential) normals were either parabolic or cubic. The upper nappe profiles were closely fitted by cubic equations. The resulting approximate theory agrees well with experimental results, including those by the writer and by the Waterways Experiment Station.

Subject Headings: Spillways | Linear functions | Paraboloid | Wells (water) | Waterways |

Services: Buy this book/Buy this article


Return to search